North Dakota, 2005

Hail in North Dakota, September 2, 2005

September 2, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 2, 2:30 AM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Sep 2, 2:30 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT FRI SEP 2 2005

.SHORT TERM...THROUGH SUNDAY NIGHT
MID LEVEL RIDGE BUILDS THROUGH THE FORECAST AREA TODAY AND AMPLIFIES
THROUGH SATURDAY. EXITING SURFACE HIGH AND BUILDING LEE SIDE TROF
RESULT IN A DEVELOPING SOUTHEAST FLOW...AND THE TYPICAL SUSTAINED 10
GUSTING TO 20 MPH WIND WITH IT. BEST MOISTURE RETURN IS LIMITED TO
SOUTH DAKOTA AND THE SOUTHERN BORDER COUNTIES OF NORTH DAKOTA.
HIGHER CHANCES OF STORMS WILL BE IN SOUTH DAKOTA...WITH THE CHANCES
NORTH OF INTERSTATE 94 EVEN BELOW THE NEED TO MENTION IN THE WORDED
FORECAST.

PATTERN BECOMES MORE CONDUCIVE TO STORM DEVELOPMENT LATER SUNDAY AS
MID LEVEL RIDGE SHIFTS EAST ALLOWING MORE OF A SOUTHWEST FLOW AT
THAT LEVEL. SURFACE TROF PUSHES INTO NORTH DAKOTA AND MOISTURE POOLS
AHEAD OF IT DESTABILIZING THE ATMOSPHERE. AVAILABLE CONVECTIVE
AVAILABLE POTENTIAL ENERGY (CAPE) WILL BE TAPPED.

TEMPERATURES CONTINUE ON A WARMING TREND THE NEXT FEW DAYS PEAKING
PRE FRONTAL AT WILLISTON ON SATURDAY...BISMARCK-JAMESTOWN SUNDAY.
HIGHS COULD REACH INTO THE MID 90S.

.LONG TERM...MONDAY THROUGH THURSDAY NIGHT...
FEW CHANGES TO THE LONG TERM PERIOD TODAY. SOUTHWEST UPPER FLOW
THROUGH EARLY TUESDAY WITH UPPER TROUGH TO OUR NORTH. WILL KEEP
PREVIOUS POPS FOR MONDAY AND MONDAY NIGHT. NORTHWEST FLOW TAKES OVER
ON TUESDAY AS UPPER TROUGH PASSES TO OUR NORTH. THIS SHOULD DRY
THING OUT AND COOL THINGS DOWN TUESDAY AND WEDNESDAY AS COOL SURFACE
HIGH PRESSURE BUILDS OVER THE AREA. GFS HAS BEEN INCONSISTENT IN THE
LATTER PORTIONS OF THE EXTENDED PERIOD AND NOW ADVERTISES A MUCH
WETTER SOLUTION LATE WEDNESDAY AND THURSDAY WITH THE APPROACH OF
ANOTHER UPPER TROUGH. DGEX HINTS AT THIS AS WELL. HOWEVER THE ECMWF
IS MUCH FLATTER WITH THE UPPER FLOW ACROSS SOUTHERN CANADA WHICH IS
CLOSER TO THE NCEP ENSEMBLE MEAN...AND THE FAVORED SOLUTION BY HPC.
THEREFORE...THE CONSENSUS WITH SURROUNDING OFFICES WAS TO HOLD OFF
ON INTRODUCING PRECIPITATION CHANCES FOR THURSDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JPM/TWH
Hazardous weather outlook, Sep 2, 3:48 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT FRI SEP 2 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

The radar

The Bismarck radar (KBIS), 114 km away, was scanning. The volume nearest the first event began at 14:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
September 2, 8:55 AM CST to 8:57 AM CST
Where
Grant County, 15 mi S of New Leipzig
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.150, -101.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471684.